Raz here. I'm on day 25 of what was originally a 21 day taper! I'm realizing that most of my difficulty with the journey is in my head, and that the physical part, while not fun, is the easier part. It's the anticipation of the physical, and the depression for me which is the toughest.
I feel like Lloyd Bridges in the movie Airplane - sure picked the wrong time to stop taking pills! The past week I've gotten more bad news and had more things go wrong than in the past six months. Deaths and illness in the family, things going wrong, etc. No fun. I'm having a really hard time focusing on the positive things, though I know that I need to more than ever.
I also know that despite the abnormal stress, using the percocet to deal with anything other than my pain (which while uncomfortable continues to be manageable at my taper dose) will be the worst move I could make. So I won't. I have to admit I came REALLY really close to bumping my dose yesterday ever so slightly after the water main on my property blew, but I didn't do it!!! :-)
Still, I'm dreading the next taper reduction (supposed to be today, but I might put it off). I'm currently taking 13mg/day in 4 x 3.33mg doses, down from 80-100mg at the start. But I so want this to be over and to move on. Next step is 12.5mg per day for one day, then 10mg/day 3 x 3.33mg for 3 days etc. Step off is planned at 5-6.66mg. I want off of this stuff!
My apologies for the whining, but thanks for listening! I hope you guys are having a great weekend!
I too am tapering off of 10 to 12 10 mg of vicodin a day and I know how you feel.I feel like I am on a roller coaster ride.Sorry to hear of the illness in your family and your water problem.Boy when it rains it pours doesn't it.Sounds to me like you are doing a great job at tapering!Take it slow and at your own speed.I know you want to be done with it as I do too but from what I have learned(Don't sleep much so on my computer all night researching this)slow and steady wins the race.Hang in there Raz and know that you are not alone.
Hi it's Captnanny here and I too am still tapering.
I know some may remember me, but to others I am a strange name. I originally started tapering off of Fentynal 75 mg, down to 62 in late October. I never made it lower than that and the depression was like a slap in the back where you can't breathe. I ripped the dang thing off thinking that I might be better in a week or so.
My psych is excellent on the weekends and I did get scared and called him. He told me it was a good step but bad idea for the withdrawals will be heck. He then ordered me clonidine and norco. He did a conversion which was supposed to be a little lower than 62 mg. So I was taking 8 a day for two weeks, then 71/2 and so on. I have been an addict for at least 12 years. Vicodan is my doc. Now I am down to 4 and still struggle. Mostly mentally like you Raz said. Although it seems like a long time to taper, it is the longest I have stuck to one and gone without a major relapse ever!!
somebody else said slow and steady here, I can't remember who but it is true. I think for me the worst part is the depression.
Yes when it rains it pours. I just have to keep telling myself that although I want to feel better right now!! It would only be for like an hour or two if I relapsed.
That is the worse part. No more temporary fixes, I feel that they now are a major let down.
I started back up with school, a Master's degree in Early childhood and am having a very hard time keeping up. It is bad at times, other times I am ok.
Just thought I'd put a little whining in, and a note on this taper thread to tell the folks who remember me I'm still trying and hanging in, sometimes by a measly thread.
Hey Capp --Its great to hear from you and glad you are posting again. It helps. It also great that you are still fighting the battle. It would be so easy just to give up wouldnt it. Each day I thank god that I am clean and sober. I am at 60 days today and feel that you coming back on here is a sign. I remember you and I fighting through the first few weeks of my withdrawal and you trying to get the NANNY PILLS out of your mind. Are you still a nanny for that family? Let us know in a new thread how things are going.
"1 is too many and 1000 is not enough" -
Captnanny, I certainly remember you and am glad you are here.
I have never used fentanyl myself, but have heard just how strong it is.
Kudos to you for sticking with the taper,no matter how long it really is.
Sounds to me that by doing it slowly you will be ok, and the fact that you are sticking to it shows strength. Good job.
The Masters degree is a tremendous thing! Keep at it, you should be extremely proud of yourself.